Zero-error communication via quantum channels, noncommutative graphs, and a quantum lovász number

Publication Type:
Journal Article
IEEE Transactions on Information Theory, 2013, 59 (2), pp. 1164 - 1174
Issue Date:
Filename Description Size
Thumbnail2012001815OK.pdf2.92 MB
Adobe PDF
Full metadata record
We study the quantum channel version of Shannon's zero-error capacity problem. Motivated by recent progress on this question, we propose to consider a certain subspace of operators (so-called operator systems) as the quantum generalization of the adjacency matrix, in terms of which the zero-error capacity of a quantum channel, as well as the quantum and entanglement-assisted zero-error capacities can be formulated, and for which we show some new basic properties. Most importantly, we define a quantum version of Lovász' famous \vartheta function on general operator systems, as the norm-completion (or stabilization) of a 'naive' generalization of \vartheta. We go on to show that this function upper bounds the number of entanglement-assisted zero-error messages, that it is given by a semidefinite program, whose dual we write down explicitly, and that it is multiplicative with respect to the tensor product of operator systems (corresponding to the tensor product of channels). We explore various other properties of the new quantity, which reduces to Lovász' original \vartheta in the classical case, give several applications, and propose to study the operator systems associated with channels as 'noncommutative graphs,' using the language of Hilbert modules. © 1963-2012 IEEE.
Please use this identifier to cite or link to this item: